Alert archive / Tennessee / Flash Flood Warnings in 2018

Flash Flood Warning 11, NWS Nashville, TN

April 23, 2018Cannon County, Rutherford County, Wilson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 23, 2018, 3:26 PM CDT for Cannon County, Rutherford County, Wilson County, Tennessee. It was in force for 94 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2018, 3:26 PM CDT (20:26 UTC)
Expired
Apr 23, 2018, 5:00 PM CDT
In force
94 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Cannon County, TN, Rutherford County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 4:45 PM CDTHEAVY RAIN 2.51 E Overall Acres, TNA TWITTER REPORT WITH A PICTURE OF 2.5 INCHES OF RAIN IN SOUTHEAST MURFREESBORO AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

888 
WGUS54 KOHX 232026
FFWOHX
TNC015-149-189-232200-
/O.NEW.KOHX.FF.W.0011.180423T2026Z-180423T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
326 PM CDT MON APR 23 2018

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northeastern Rutherford County in Middle Tennessee...
  South central Wilson County in Middle Tennessee...
  Northwestern Cannon County in Middle Tennessee...

* Until 500 PM CDT

* At 325 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

This includes the following streams and drainages...Bushman Creek 
including Murfreesboro...Bradley Creek including Lascassas and 
Milton...Hurricane Creek including Big Springs...Cripple Creek 
including Donell Chapel, Floraton, and Kittrell...East Fork Stones 
River including Woodbury...Brawleys Fork including Bradyville and 
Curlee...Fall Creek including Norene...Hurricane Creek including 
Auburntown...East Fork Stones River including Walterhill...Lytle 
Creek including Murfreesboro...Smith Fork Creek inlcuding 
Statesville...East Fork Stones River including Readyville and Halls 
Hill...East Fork Stones River and Wades Branch including Walterhill 
and Valley View.

LAT...LON 3573 8618 3574 8631 3601 8635 3601 8612

$$

19
1 follow-up statement
079 
WGUS74 KOHX 232046
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
346 PM CDT MON APR 23 2018

TNC015-149-189-232200-
/O.CON.KOHX.FF.W.0011.000000T0000Z-180423T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rutherford TN-Wilson TN-Cannon TN-
346 PM CDT MON APR 23 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN RUTHERFORD...SOUTH CENTRAL WILSON AND NORTHWESTERN
CANNON COUNTIES...

At 343 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain were moving across the warned area, leading to Flash flooding.

This includes the following streams and drainages...Bradley Creek 
including Lascassas and Milton...Cripple Creek including Donell 
Chapel, Floraton, and Kittrell...East Fork Stones River including 
Readyville and Halls Hill.

LAT...LON 3573 8618 3574 8631 3601 8635 3601 8612

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 1:22 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 23, 1:22 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
122 PM CDT Mon Apr 23 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Bands of showers with locally heavy rainfall, along with isolated
thunderstorms, are developing in the WAA east of the low pressure
system located over western Tennessee and southwest Kentucky. In
addition, areas of sunshine are becoming common in between the
showers and bands of showers.

NAM12 and HRRR are honing in on the area for best potential of
showers and locally heavy rainfall, in a relatively wide swath
extending from where our current FLS's exist, over western areas,
to just west of the Cumberland Plateau.

As result of all this information, have nudged our high temperatures
today more toward the 70 degree mark in areas west of the
Cumberland Plateau, and have increased the chance of rain in the
area outlined previously into the categorical range, and added the
mention of locally heavy rainfall possible.

&&

.AVIATION...
18Z TAF DISCUSSION.

A slow moving low pressure system will produce a mix of MVFR and
VFR conditions this afternoon, except for the possibility of
periods of IFR at CSV. Expect flight conditions to deteriorate
overnight, with all terminals likely to experience IFR conditions
after 06z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........19
Hazardous weather outlook, Apr 23, 5:02 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Mon Apr 23 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-241000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Mon Apr 23 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

31

In the hours before

Local storm report, Apr 23, 2:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT MON APR 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     FLASH FLOOD      1 E BAKERS              36.37N  86.74W
04/23/2018                   DAVIDSON           TN   TRAINED SPOTTER

            STREET FLOODING WAS REPORTED ON OLD SPRINGFIELD PIKE AS
            THE CREEK IS OUT OF ITS BANK.

&&

EVENT NUMBER OHX1800010

FBORDEN
Local storm report, Apr 23, 2:49 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT MON APR 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      1 ENE UNION HILL        36.34N  86.76W
04/23/2018                   DAVIDSON           TN   EMERGENCY MNGR

            ROADS CLOSED DUE TO FLOODING AT LICKTON PIKE AND
            FREEMAN HOLLOW, IN THE UNION HILL AREA.

&&

EVENT NUMBER OHX1800011

FBORDEN
Local storm report, Apr 23, 2:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT MON APR 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      1 WNW GOODLETTSVILLE    36.33N  86.72W
04/23/2018                   DAVIDSON           TN   EMERGENCY MNGR

            ROADS CLOSED DUE TO FLOODING IN THE GOODLETSVILLE AREA
            ALONG NEW BRICK CHURCH PIKE.

&&

EVENT NUMBER OHX1800012

FBORDEN
Local storm report, Apr 23, 2:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT MON APR 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      DALEMERE                36.28N  86.78W
04/23/2018                   DAVIDSON           TN   EMERGENCY MNGR

            ROADS CLOSED DUE TO FLOODING IN THE BELLS TOWER AREA
            AROUND THE SCHOOL.

&&

EVENT NUMBER OHX1800013

FBORDEN
Special weather statement, Apr 23, 3:08 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
308 PM CDT MON APR 23 2018

TNZ007-008-232045-
Robertson TN-Sumner TN-
308 PM CDT MON APR 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMNER AND EASTERN
ROBERTSON COUNTIES UNTIL 345 PM CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
White House, or 10 miles west of Gallatin, moving north at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hendersonville, Goodlettsville, White House, Millersville, Cross
Plains, Portland, Orlinda, Mitchellville, Cottontown and Black Jack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3663 8657 3664 8655 3664 8654 3665 8653
      3661 8638 3633 8655 3637 8673 3639 8673
      3640 8675 3641 8676 3665 8672 3665 8659
TIME...MOT...LOC 2008Z 196DEG 11KT 3643 8663

19
Local storm report, Apr 23, 3:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT MON APR 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      2 W PROVIDENCE          36.34N  86.19W
04/23/2018                   TROUSDALE          TN   TRAINED SPOTTER

            GOT A REPORT THAT THE GRAND OLE RV PARK WAS FLOODED.
            RECEIVED A VIDEO OF SEVERAL RVS FLOODED.

&&

EVENT NUMBER OHX1800014

FBORDEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:08 AM CDTRiver Flood AdvisoryOHXGiles38 hr
Apr 23, 8:23 AM CDTRiver Flood AdvisoryOHXBedford7 hr
Apr 23, 9:09 AM CDTRiver Flood AdvisoryOHXLawrence8 hr
Apr 23, 10:19 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys, Montgomery, Stewart and 1 more3 hr
Apr 23, 10:29 AM CDTAreal Flood AdvisoryOHXHickman, Lawrence, Lewis, Maury, Wayne, Williamson3 hr
Apr 23, 11:59 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson12 hr
Apr 23, 12:37 PM CDTAreal Flood AdvisoryOHXDavidson, Robertson, Sumner3 hr
Apr 23, 12:46 PM CDTRiver Flood AdvisoryOHXHickman6 hr
Apr 23, 1:14 PM CDTFlash Flood WarningOHXDavidson, Robertson, Sumner6 hr
Apr 23, 1:58 PM CDTRiver Flood AdvisoryOHXDavidson4 hr
Apr 23, 2:02 PM CDTRiver Flood AdvisoryOHXDavidson23 hr
Apr 23, 3:08 PM CDTSpecial Weather StatementOHXSumner37 min
Apr 23, 3:48 PM CDTFlash Flood WarningOHXRobertson, Sumner87 min
Apr 23, 4:11 PM CDTFlash Flood WarningOHXSumner3 hr
Apr 23, 4:18 PM CDTAreal Flood AdvisoryOHXDavidson, Wilson117 min
Apr 23, 4:42 PM CDTSpecial Weather StatementOHXRobertson33 min
Apr 23, 5:07 PM CDTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale, Wilson3 hr
Apr 23, 5:11 PM CDTAreal Flood AdvisoryOHXRobertson, Sumner2 hr
Apr 23, 6:07 PM CDTAreal Flood AdvisoryOHXCheatham113 min
Apr 23, 6:20 PM CDTFlash Flood WarningOHXMontgomery114 min

Nearby

Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.